MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during hind foot nail procedure on (b)(6) 2019, the connection between an unknown nail and an insertion handle for hind foot nail was found to be worn out.The nail was only just about seated correctly.As per surgeon, if it wears much more there may be a incident.The procedure was completed successfully.There was a 2-3 minutes surgical delay with no harm reported to the patient.Concomitant device reported: unknown hind foot nail (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) insertion handle f/hindfoot arthrodesis nail-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h4, h6: investigation summary both pins at the forefront of this in the year 2008 manufactured insertion handle are worn/deformed at the edges.The top of the device has clearly visible deformation from many strong hammer blows, there are scratches all over the device and the laser markings are faded.After a visual inspection it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot, part: 03.008.007, lot: 1630098, manufacturing site: haegendorf, release to warehouse date: 07.Jan.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8400361
Report Number8030965-2019-61802
Device Sequence Number420062
Product Code FZX
UDI-Device Identifier07611819868540
UDI-Public(01)07611819868540
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number1630098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer03/04/2019
03/28/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/26/2019
04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.